Strong Wind, Fauquier
- When
- March 8, 12:59 AM EST
- Where
- Fauquier forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
A cold front came through the area on the evening of the 7th. Strong winds behind the front downed trees on Metz Road at Route 28.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A cold front came through the area on the evening of the 7th. Strong winds behind the front downed trees on Metz Road at Route 28.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 7, 9:05 PM EST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 905 PM EST SUN MAR 7 2004 CDFNT HAS JUST ABT CLRD THE CWA. NHK WINDS JUST TURNED NWLY. WILL HOLD UPDATE UNTIL STEADY PRECIP CLRS AREA. HAD SOME TRW OVR SRN ZONES. STILL SOME SCT ACTIVITY OCCURRING POST FROPA ALG AND E OF UPR TROF. WILL CONT WILL SCT POPS EVERYWHERE EXCEPT LKLY UPSLOPE AREAS FAR W. TSSN REPORTED AT EKN...CUD SEE SOME ISOLD BURSTS OF THUNDERSNOW WRN HIGHLANDS NEXT FEW HRS. WINTER WX ADVISORY LOOKS GOOD. TEMPS EXCEPT ON THE RDG TOPS ARE MARGINAL HOWEVER SO EXPECT ANY PROBS TO BE ISOLD. NO OTHER CHGS PLANNED ATTM. RDH PREV DISCS... ----------------------------------------------------------- .SHORT TERM..TNGT/MON LN OF PCPN STRETCHING FM WRN NY TO ERN KY WL MV INTO THE WRN MTNS OF CWA AFT 22Z...REACHING CHES BAY 01-02Z. HV UPPED POPS TO LKLY AREAWIDE. HV ISSUED A WINT WX ADVSRY FOR THE FAR WRN SLOPES OF ALLEGANY HILANDS. INITIAL PCPN WL FALL AS RAIN...TEMPS CURRENTLY IN THE L50S. AS CYCLONIC FLOW/CAA GETS ESTABLISHED FEEL PCPN WL CHG OVR TO SN ARND MDNGT. THIS WOULD BE A HVY WET SN...1-3 OF ACCUM...AGN MAINLY ON THE WRN SLOPES. BROAD CYCLONIC FLOW/CAA ON MON W/ A CHC OF MRNG PCPN. TMRW LOOKS TO BE QUITE BRZY AS WELL. WOODY .LONG TERM... HEMI PTTN BECOMES MORE AMPLIFIED...W/ RETURN OF EAST COAST TROF. THIS FEATURE WL LINGER THRU MUCH OF WEEK...SUPPORTING INDIV IMPULSES. RESULT WL BE COOLER CONDS THAN RECENTLY EXPERIENCED. FOR THAT MATTER...AVG MAXT WL BE BLO NORM...AFTR A SOLID WEEK OF ABV NRML CONDS. 2ND CLIPPER PASSES WELL TO THE S OF CWFA TUE-TUE NGT. BIGGEST IMPACTS FM SYSTM WL BE CLDCVR AND TEMPS. UPSLOPE RGN MAY CATCH A FEW SHSNRA...BUT NOTHING ANYWHERE THAT WUD SUGGEST POPS ABV 20S. H8 TEMPS SHARPLY DROP BHD SYSTM THO...FOR MAXT IN LWR 40S TUE-WED. THIRD CLIPPER TAKES MORE SOLID AIM ON AREA THU...BUT MSTR QUITE LMTD. PLUS...TIMING AND MODERATING TEMPS ALFT WUD MEAN MORE RA THAN SN CHCS. CONFINED CHC POPS TO THE UPSLOPE W AGN...W/ 20S ELSW. TRANSITORY SFC RDGS BUILDS FRI AND SAT FOR A CPL OF PLEASANT DAYS. SOME COOL STARTS THO AS H8 TEMPS WUD HV DROPPED OFF AGN TO -10C BHD CLIPPER NUMBER 3. FLOW ALFT WL BE QUITE ZNL BY THEN...SO WUD XPCT WRMR RETURN FLOW BY WKND. STRNGR CDFNT LURKS ON HORIZON. FOR NOW WL KEEP IT OUT OF 7 DAY FCST. HWVR...GDNC TRENDING TWD A SLGTLY QUIKER SOLN...SO WKND MAY NOT END UP DRY THRUOUT. && .LWX... DC...NONE. MD...WINTER WEATHER ADVISORY FROM 1000 PM EST SUNDAY UNTIL 800 AM EST MONDAY FOR ZONE MDZ002. VA...WINTER WEATHER ADVISORY FROM 1000 PM EST SUNDAY UNTIL 800 AM EST MONDAY FOR ZONE VAZ021. WV...WINTER WEATHER ADVISORY FROM 1000 PM EST SUNDAY UNTIL 800 AM EST MONDAY FOR ZONES WVZ048>049...WVZ054. MARINE...SML CRFT PTMC AND CHES BAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1138 AM EST SUN MAR 7 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-080900- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS IN AREAS EAST OF THE BLUE RIDGE BY LATE AFTERNOON. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND SMALL HAIL. TONIGHT...AS COLDER AIR MOVES INTO THE REGION...RAIN SHOWERS WILL MIX WITH OR CHANGE TO SNOW SHOWERS OVER THE SHENANDOAH VALLEY AND POTOMAC HIGHLANDS. SNOW MAY ACCUMULATE 1 TO 3 INCHES IN THE HIGHEST ELEVATIONS ALONG AND WEST OF THE ALLEGANY FRONT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 730 PM EST SUN MAR 7 2004 MDZ002-003-VAZ021-025>031-WVZ048>055-080230- ALLEGANY MD-AUGUSTA VA-BERKELEY WV-CLARKE VA-FREDERICK VA-GRANT WV- HAMPSHIRE WV-HARDY WV-HIGHLAND VA-JEFFERSON WV-MINERAL WV-MORGAN WV- PAGE VA-PENDLETON WV-ROCKINGHAM VA-SHENANDOAH VA-WARREN VA- WASHINGTON MD- ...BROKEN LINE OF THUNDERSTORMS HEADING TOWARDS THE HIGHLANDS AND SHENANDOAH VALLEY... AT 7:30 PM...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM CENTRAL VIRGINIA NORTHEAST INTO WEST CENTRAL PENNSYLVANIA. THESE STORMS...MOVING TO THE SOUTHEAST AT 40 MPH...SHOULD ARRIVE ACROSS THE HIGHLANDS BETWEEN 8:00 PM AND 8:15 PM...AND NEAR THE BLUE RIDGE AROUND 9:30 PM. IN THE HIGHER ELEVATIONS...MAINLY WEST OF THE ALLEGANY FRONT...WHERE TEMPERATURES ARE ALREADY BELOW FREEZING...THE PRECIPITATION FROM THESE STORMS WILL FALL AS A BURST OF SNOW. VERY SLICK ROADS AND POOR VISIBILITIES WILL BE COMMON IN THE HEAVY SNOW SHOWERS. WINDS WILL ALSO BEGIN TO INCREASE AGAIN WITH THE STORMS...WITH A SHORT PERIOD OF GUSTS TO 45 MPH EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ROGOWSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1156 PM EST SUN MAR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1152 PM NON-TSTM WND DMG 9 SE WARRENTON 38.63N 77.68W
03/07/2004 FAUQUIER VA NWS EMPLOYEE
TREES DOWN ON METZ RD AT ROUTE 28 CLOSING ROADWAY.
&&
MANNINGPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1259 AM EST MON MAR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM NON-TSTM WND DMG 4 NE MIDLAND 38.64N 77.67W
03/07/2004 FAUQUIER VA NWS EMPLOYEE
TREES DOWN ON METZ RD AT ROUTE 28 CLOSING ROADWAY.
&&
MANNING1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387670.